MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD WATER FEEDSET; CAW

FISHER & PAYKEL HEALTHCARE LTD WATER FEEDSET; CAW
Model Number 900MR190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in canada reported via a fisher & paykel healthcare (f&p) field representative, that the clamp of a 900mr190 water feedset was found broken during use causing the mr250 manual feed adult humidification chamber to overfill.It was also reported that the "water flowed into the patient's breathing circuit and into the patient's airway".There were no adverse patient outcomes reported as a result of this event.However, further information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint: (b)(4) water feedset was not returned to fisher & paykel (f&p) healthcare for evaluation as it was discarded by the healthcare facility.Further information regarding the sequence of events and the patient outcome were requested however only limited information was provided.Our investigation is therefore based on the limited information provided by the customer and our knowledge of our product.Results: the healthcare facility reported that the clamp of a (b)(4) water feedset was found broken during use causing the mr250 manual feed adult humidification chamber to overfill.It was also reported that the "water flowed into the patient's breathing circuit and into the patient's airway".There were no adverse patient outcomes reported as a result of this event.Conclusion: without the return of the complaint device and further details on the sequence of events, we are unable to determine what may have caused the reported event.The (b)(4) water feedset allows the user to control filling of a humidification chamber using a self-closing clamp mechanism initially set open via a ring pin.To use the device, the pin is removed and discarded, the clamp is then set in a self closed position.To allow filling of the chamber, the clamp is manually squeezed open by the clinician and once the clamp is released the user should ensure that the water flow has stopped.All (b)(4) water feedsets are visually inspected and the function of the spring is checked prior to being released for distribution, and those that fail are rejected.The subject device would have met the required specifications at the time of production.The user instructions that accompany the (b)(4) water feedset include the following: "remove the ring pin from the self-closing clamp and discard the ring pin." "squeeze the clamp to allow the water to enter the humidification chamber.Fill the chamber to the indicated maximum water level.Do not overfill." "release the clamp to stop water flowing into the humification chamber.Ensure water flow has stopped." "after filling the humidification chamber, place the water source below the level of the humidification chamber.".
 
Event or Problem Description

Brand Name
WATER FEEDSET
Common Device Name
CAW
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
15 maurice paykel place
east tamaki
auckland,, CA 2013
NZ   2013
9494534000
MDR Report Key16433244
Report Number9611451-2023-00073
Device Sequence Number7326073
Product Code BTL
UDI-Device Identifier09420012429780
UDI-Public(01)09420012429780(10)2101859075(11)211021
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K892885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number900MR190
Device Catalogue Number900MR190
Device Lot Number2101859075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P MR250 MANUAL FEED ADULT HUMIDIFICATION CHAMBER.; F&P MR250 MANUAL FEED ADULT HUMIDIFICATION CHAMBER.
Patient SexUnknown